Alert archive / Louisiana / River Flood Warnings in 2014
River Flood Warning 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at May 29, 2014, 8:30 AM CDT for Calcasieu Parish, Louisiana. It was in force for 65 hr.
The area
The outline as issued.
The facts
- Issued
- May 29, 2014, 8:30 AM CDT (13:30 UTC)
- Expired
- Jun 1, 2014, 1:00 AM CDT
- In force
- 65 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 19 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
034 WGUS44 KLCH 291330 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 830 AM CDT THU MAY 29 2014 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-300330- /O.NEW.KLCH.FL.W.0012.140529T1330Z-140601T0600Z/ /OTBL1.1.ER.140529T1000Z.140529T1000Z.140531T0600Z.NO/ 830 AM CDT THU MAY 29 2014 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM THURSDAY THE STAGE WAS 4.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * IMPACT...AT STAGES NEAR 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$
3 follow-up statements
750 WGUS84 KLCH 291505 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1005 AM CDT THU MAY 29 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-300505- /O.EXT.KLCH.FL.W.0012.000000T0000Z-140531T1200Z/ /OTBL1.1.ER.140529T1000Z.140529T1000Z.140530T1200Z.NO/ 1005 AM CDT THU MAY 29 2014 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM THURSDAY THE STAGE WAS 4.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT STAGES NEAR 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$
136
WGUS84 KLCH 300127
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
827 PM CDT THU MAY 29 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
LOUISIANA...
BAYOU VERMILION NEAR CARENCRO
VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
LOUISIANA..
CALCASIEU RIVER AT OLD TOWN BAY
LAC055-097-099-301527-
/O.EXT.KLCH.FL.W.0011.000000T0000Z-140602T1500Z/
/BVCL1.2.ER.140528T1610Z.140529T2000Z.140602T0300Z.UU/
827 PM CDT THU MAY 29 2014
THE FLOOD WARNING CONTINUES FOR
THE BAYOU VERMILION NEAR CARENCRO.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM THURSDAY THE STAGE WAS 19.6 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY BEFORE MIDNIGHT.
* IMPACT...AT STAGES NEAR 18.0 FEET...ROADS ALONG BAYOU FUSEILIER
ARE IMPASSABLE. THESE INCLUDE BUT ARE NOT LIMITED TO WALNUT AND
GREEN ROADS ALONG THE ST. MARTIN...ST. LANDRY PARISH LINE...AS WELL
AS MECHE ROAD IN ST. LANDRY PARISH.
&&
LAT...LON 3026 9200 3028 9193 3031 9194 3032 9189
3046 9198 3046 9201
$$
LAC055-113-301527-
/O.EXT.KLCH.FL.W.0010.000000T0000Z-140602T1800Z/
/VLSL1.1.ER.140528T1203Z.140528T1645Z.140602T0600Z.NO/
827 PM CDT THU MAY 29 2014
THE FLOOD WARNING CONTINUES FOR
THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 PM THURSDAY THE STAGE WAS 12.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* IMPACT...AT STAGES NEAR 11.5 FEET...MINOR FLOODING OF BEAVER PARK
AND VERMILIONVILLE NEAR THE RIVER WILL OCCUR.
&&
LAT...LON 3026 9200 3000 9227 2991 9219 2992 9208
3006 9203 3028 9193
$$
LAC019-301527-
/O.CON.KLCH.FL.W.0012.000000T0000Z-140531T1200Z/
/OTBL1.1.ER.140529T1000Z.140529T1000Z.140530T1200Z.NO/
827 PM CDT THU MAY 29 2014
THE FLOOD WARNING CONTINUES FOR
THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:00 AM THURSDAY THE STAGE WAS 4.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW MORNING.
* IMPACT...AT STAGES NEAR 4.0 FEET...MINOR FLOODING OF GOOS FERRY
ROAD WILL OCCUR.
&&
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314
$$169
WGUS84 KLCH 301428
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
928 AM CDT FRI MAY 30 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
LOUISIANA...
CALCASIEU RIVER AT OLD TOWN BAY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
LOUISIANA...
BAYOU VERMILION NEAR CARENCRO
VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE
LAC055-097-099-310428-
/O.EXT.KLCH.FL.W.0011.000000T0000Z-140602T0800Z/
/BVCL1.2.ER.140528T1610Z.140529T2000Z.140601T2000Z.UU/
928 AM CDT FRI MAY 30 2014
THE FLOOD WARNING CONTINUES FOR
THE BAYOU VERMILION NEAR CARENCRO.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 AM FRIDAY THE STAGE WAS 19.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY AFTERNOON.
* IMPACT...AT STAGES NEAR 18.0 FEET...ROADS ALONG BAYOU FUSEILIER
ARE IMPASSABLE. THESE INCLUDE BUT ARE NOT LIMITED TO WALNUT AND
GREEN ROADS ALONG THE ST. MARTIN...ST. LANDRY PARISH LINE...AS WELL
AS MECHE ROAD IN ST. LANDRY PARISH.
&&
LAT...LON 3026 9200 3028 9193 3031 9194 3032 9189
3046 9198 3046 9201
$$
LAC055-113-310428-
/O.EXT.KLCH.FL.W.0010.000000T0000Z-140603T1800Z/
/VLSL1.1.ER.140528T1203Z.140528T1645Z.140603T0600Z.NO/
928 AM CDT FRI MAY 30 2014
...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 AM FRIDAY THE STAGE WAS 11.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* IMPACT...AT STAGES NEAR 11.5 FEET...MINOR FLOODING OF BEAVER PARK
AND VERMILIONVILLE NEAR THE RIVER WILL OCCUR.
&&
LAT...LON 3026 9200 3000 9227 2991 9219 2992 9208
3006 9203 3028 9193
$$
LAC019-301458-
/O.CAN.KLCH.FL.W.0012.000000T0000Z-140531T1200Z/
/OTBL1.1.ER.140529T1000Z.140529T1000Z.140529T1000Z.NO/
928 AM CDT FRI MAY 30 2014
THE FLOOD WARNING IS CANCELLED FOR
THE CALCASIEU RIVER AT OLD TOWN BAY.
* AT 5:00 AM FRIDAY THE STAGE WAS 3.6 FEET.
* FELL BELOW FLOOD STAGE AT 5:00 AM THURSDAY.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.5 FEET BY TOMORROW
MORNING.
&&
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 29, 6:39 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 29, 6:39 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 AM CDT THU MAY 29 2014
.DISCUSSION...
FOR THE 29/18Z TAF ISSUANCE.
&&
.AVIATION...
WITH WET GROUNDS AND LIGHT WINDS...SOME LOW STRATUS AND FOG IS
DEVELOPING AT THE TAF SITES...WITH LIFR CONDITIONS POSSIBLE FOR
KLCH. DAYTIME HEATING SHOULD HELP LIFT THE LOW CLOUDS AND FOG BY
29/14Z. UPPER LEVEL LOW WILL STILL BE SPINNING NORTH OF THE
FORECAST AREA TODAY. WITH THE UPPER LEVEL LOW AND DEEP MOISTURE IN
PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AGAIN...WITH THE BEST COVERAGE IN THE AFTERNOON HOURS. ALSO...BEST
INFLOW AROUND THE UPPER LEVEL LOW WILL BE OVER SOUTH CENTRAL AND
EAST CENTRAL LOUISIANA. THEREFORE...TAF SITES AT KLFT/KARA WILL
HAVE THE BETTER CHANCE TO SEE THE STORM DEVELOPMENT.
RUA
&&
.PREV DISCUSSION... /ISSUED 451 AM CDT THU MAY 29 2014/
SYNOPSIS...THE UPPER LOW OVER NORTHERN LOUISIANA HAS BEGUN TO
REFLECT A SURFACE LOW OVER SOUTHWESTERN LOUISIANA. MOVEMENT IS
NEARLY STATIONARY. WV IMAGERY SHOWS DRIER AIR HAS ENTRAINED INTO
THE LOW FROM THE NORTHWEST AND AT LEAST TEMPORARILY SHUT OFF
CHANCES FOR HEAVY RAINFALL FOR ALL BUT THE EASTERN FRINGE OF THE
FORECAST AREA AROUND THE ATHCAFALAYA BASIN AND EASTERN PORTIONS OF
CENTRAL LOUISIANA.
SHORT TERM...MOISTURE COVERING THE EASTERN PORTION OF THE
FORECAST AREA IS EXPECTED TO RETROCRADE BACK OVER THE AREA LATE
THIS AFTERNOON. TEMPERATURES HAVE WARMED AT H5 REDUCING
INSTABILITIES AND WITH LOSS OF DAYTIME HEATING WILL TREND POPS TO
TAPER OFF AFTER MIDNIGHT TNITE.
LONG TERM...THE UPPER LOW RETROGRADES BACK INTO EAST TEXAS BY
FRIDAY, ALLOWING A RESUMPTION OF GULF MOISTURE INTO THE LOW FROM
THE SOUTHEAST. THIS COULD VERY WELL PUT NORTHERN AND EASTERN
ZONES BACK INTO THE HEAVY PRECIP REGIME. WILL NEED TO MONITOR FOR
ANOTHER ISSUANCE OF A FLASH FLOOD WATCH FOR FRIDAY. UPPER
DIVERGENCE RETURNS ON FRIDAY AS WELL AS THE AREA WILL BE BACK INTO
THE WET SIDE OF THIS SYSTEM.
NEXT WEEK THE RIDGE SHOWS A WEAKNESS AND WOULD NOT BE SURPRISED IF PRECIP
CHANCES RETURN...BUT FOR NOW WILL GO WITH NO MENTION OF PRECIP
MONDAY THRU WEDNESDAY. BY THURSDAY THE LONG SOUTHEAST FETCH
ENCOUNTERS ONLY WEAK RIDGING WHICH LOOKS CONDUCIVE FOR LOW END
PRECIP CHANCES.
HYDROLOGY...EXPECTING UP TO AN INCH OF ADDITIONAL RAINFALL OVER
EASTERN PORTIONS OF CENTRAL LOUISIANA AS WELL AS AROUND THE
ATCHAFALAYA BASIN.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 84 69 85 71 87 / 40 40 50 30 40
KBPT 84 69 84 72 88 / 30 30 50 30 40
KAEX 84 70 85 69 86 / 50 40 60 30 50
KLFT 84 70 84 70 85 / 60 40 60 30 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: AVOYELLES...IBERIA...LOWER ST. MARTIN...ST. LANDRY...
ST. MARY...UPPER ST. MARTIN.
TX...NONE.
GM...NONE.
&&Hazardous weather outlook, May 29, 5:00 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT THU MAY 29 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 301000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 500 AM CDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE HEAVY RAINFALL BAND HAS SHIFTED TO THE EAST, COVERING EASTERN PORTIONS OF CENTRAL LOUISIANA AS WELL AS THE ATCHAFALAYA BASIN WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. AN ADDITIONAL INCH OF RAIN WILL BE POSSIBLE FOR THOSE AREAS LATER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF HEAVY RAINFALL LOOKS POSSIBLE ON FRIDAY AS THE UPPER LOW MOVES SLIGHTLY WESTWARD, BRINGING ADDITIONAL GULF MOISTURE INTO THE AREA. RAIN SHOULD TAPER OFF SATURDAY AND SUNDAY AS LOW FINALLY WEAKENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-301000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 500 AM CDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS SHOULD REMAIN OVER THE EASTERN WATERS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ON FRIDAY. SHOWERS SHOULD TAPER OFF OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SWEENEY
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:35 AM CDT | Areal Flood Advisory | LCH | Lafayette, Saint Landry, Saint Martin, Vermilion | 115 min |
| May 29, 8:49 AM CDT | Flash Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 3 hr |
| May 29, 10:30 AM CDT | Areal Flood Advisory | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 2 hr |
| May 29, 11:14 AM CDT | Flash Flood Warning | LCH | Lafayette, Saint Martin | 3 hr |
Nearby
River Flood Warnings in Louisiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.